Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having hot flush, bloating, heartburn and palpitation. Could it be due to anxiety?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9062 Questions
I have been going to multiple doctors to get answers, nothing yet. I've been extremely hot (flush) on my face/neck, with occasional bloating and heartburn. Plus, this occasionally makes my heart race (no heart or blood pressure issue)...could be anxiety after symptoms. Thought it was thyroid, slightly hypo, gave me synthroid, levels now normal, yet symptoms getting worse. What is this? Gastro? Lyme?
Posted Wed, 12 Dec 2012 in General Health
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
The hot flush, bloating heartburn and palpitation that you are having may be due to anxiety or due to the side effect of synthyroid that you have started taking recently.
These symptoms will gradually subside with the help of proton pump inhibitor like omeprazole.
Omeprazole is usually available over the counter and can be taken once a day before breakfast. Check with your pharmacist about its availability.
In addition, you also need some strict life style modification like-

Avoid hot and spicy foods and beverages - they worsen symptoms.
If you smoke, stop smoking.
Lose weight if needed.
Eat small but frequent meals at regular intervals.
Avoid lying down immediately after a meal. A minimum of 2-3 hours should be lapsed after a meal.
Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Having hot flush, bloating, heartburn and palpitation. Could it be due to anxiety? 13 minutes later
Thank you doctor...sounds logical outside of one factor. The hot flushing was occuring before the synthroid...could that be an affect of the GERD or whatever? I read that somewhere before. I could see this being a cause and effect, I get hot and bloated because of gastro issues, I get anxiety over the the issues, and there we go with the heart (I had a stress test, calcium level was 1 and chloresterol was 120) beating fast, etc. Does this make sense to you?
Answered by Dr. Praveen Tayal 5 hours later
Thanks for writing again.
The hot flushing could be related to gastritis and anxiety. Since your stress test was normal, there is nothing to worried about.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Having hot flush, bloating, heartburn and palpitation. Could it be due to anxiety? 2 days later
One other symptom...have been feeling extremely hungry, then I eat, then tired with heartburn. Any explanation?
Answered by Dr. Praveen Tayal 4 hours later
Low thyroid hormone levels are associated with an increase in hunger and digestion problems.
Eating large meals at long intervals is likely to cause acidity and heartburn. Try to have a healthy diet with small frequent meals.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor